Advertisement

Should I let my doctor know I am taking diphenhydramine?

You should let your doctor know that you are taking diphenhydramine. This medication can be dangerous when combined with certain other medications. Also, if you have certain conditions, such as hyperthyroidism, asthma, stomach ulcers, glaucoma, bladder problems, enlarged prostate or hypertension, then you may not be able to take this medication or your dose will need to be adjusted. If you are going to have any type of surgery, you also should inform the doctor or dentist that you are on this medication. Inform your doctor if you are pregnant, planning to become pregnant or if you are breastfeeding.  

Continue Learning about Nasal Agent

How effective is cromolyn nasal spray?
Donna Hill Howes, RNDonna Hill Howes, RN
Cromolyn can provide relief of nasal itching, sneezing, and runny nose, but is less effective for re...
More Answers
What are oral antihistamines?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
The most commonly used oral antihistamines are second generation antihistamines such as loratidine (...
More Answers
Does Symbicort cause tooth decay?
Dr. William M. Litaker, DDSDr. William M. Litaker, DDS
The use of Symbicort can result in tooth decay. Symbicort has a side effect of drying the mouth. Per...
More Answers
Do antihistamines have any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include abdominal pain, loss of appetite, nausea, vomiting, diarrhea, and constipat...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.